MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE COMMAND 14 GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE COMMAND 14 GUIDE WIRE
Model Number 2078174
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event - estimated.The device is not returning.A follow-up report will be submitted with all additional relevant information.The other two guide wires are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat a tibial artery.Two 190cm hi-torque command extra support guide wires (gw) could not be removed from a non-abbott catheter.A 5cm hi-torque spartacore 14 300 gw tip came off in the tibial artery.It is unknown if any intervention was performed to remove the gw tip.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial medwatch report, the following information was reported: resistance was noted during removal of the command guide wires with the guideliners.During use of the spartacore guide wire, the tip separated.It was successfully removed using a snare.There was no adverse patient sequela or a clinically significant delay in procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.The lot history record and similar complaint query could not be performed because the product was not returned for evaluation and the lot number was not reported.Based on the information provided, the investigation was unable to determine a conclusive cause for the reported difficult to remove.It may be possible that during use, the clearance between the guideliner lumen and the guide wires were reduced causing the devices to become stuck together before removal.However, this could not be confirmed because the device was not returned.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE COMMAND 14 GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10908261
Report Number2024168-2020-09949
Device Sequence Number2744874
Product Code DQX
UDI-Device Identifier08717648176678
UDI-Public08717648176678
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K122573
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2078174
Device Catalogue Number2078174
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1